Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 3, 2020, 1:08 PM EST for Wilkes County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 3, 2020, 1:08 PM EST (18:08 UTC)
- Expired
- Jan 3, 2020, 1:45 PM EST
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Wilkes County, GA
The radar
The Greer radar (KGSP), 134 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
533
WWUS82 KFFC 031808
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
108 PM EST Fri Jan 3 2020
GAZ039-031845-
Wilkes GA-
108 PM EST Fri Jan 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR WILKES COUNTY UNTIL 145 PM EST...
At 108 PM EST...a line of strong thunderstorms was along a line
extending from near Delhi to near Metasville to Sandy Cross...and
moving northeast at 55 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Washington, Tignall, Aonia, Ficklin, Delhi, Lundberg, Danburg, Rocky
Creek Fire Dept., Metasville, Floral Hill and Holliday Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3366 8251 3364 8256 3365 8258 3363 8258
3364 8259 3363 8262 3361 8263 3360 8268
3362 8269 3361 8275 3365 8281 3373 8275
3397 8276 3398 8274 3398 8265 3386 8261
3387 8257 3383 8260 3380 8258 3364 8248
TIME...MOT...LOC 1808Z 237DEG 50KT 3395 8268 3378 8267 3362 8284
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 3, 6:46 AM EST, 6 hours 22 minutes earlier.
Area forecast discussion, Jan 3, 6:46 AM EST, 6 hours 22 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 646 AM EST Fri Jan 3 2020 .UPDATE... Updated to include areas of dense fog across the wedged zone of north Georgia and have advisory out until 10am. Also adjusted some pop trends this morning given more convective banding occurring in western portions of the area that could have some embedded isolated lightning. Previous discussion follows. Also 12z Aviation update below. Baker && .PREV DISCUSSION... /Issued 330 AM EST Fri Jan 3 2020/ SHORT TERM /Today through Saturday/... Complex fcst continues today into Saturday given multiple forcing features. Warm front associated with developing sfc low to the west is progressing northward this morning while a lingering wedge keeps a rather tight thermal gradient across the eastern Atlanta metro back toward Athens and farther north. More stratiform precip has been rather light back in the northwestern tier of the CWA, though there is more indication of convective banding further south - see Hydrology section below for more details. Aside from the heavy rain/flooding threats, there is enough progged instability today generally south of the I-85 corridor to have thunderstorm potential with strong wind threat from enhanced downdrafts aided by hydrometeor loading. SPC Day 1 Outlook continues to have a Marginal risk across this portion of our CWA as well. Somewhat occluded fropa looks to occur late today across the NW, then exit the SE by late this evening/early Saturday, though the amplified upper trough axis won't swing across the region until late Saturday/early sunday. Have therefore continued chance pops for showers across most of the area in the morning and then have a gradual decrease to be more confined to north GA by the afternoon. With the cold core advecting into the north and some lingering low level moisture, thermal profiles still support some brief rain shower to snow shower transition and by Saturday late afternoon into evening, some light snow accumulations under half an inch cannot be ruled out in the higher peaks of northeast GA. Temps look to make it into the 60s across most of north GA today and even the low to mid 70s in portions of central GA in the warm sector of the aforementioned frontal system. Saturday looks a bit cooler but still above climo prior to the trough axis passing through and the expected CAA just beyond the short term. Baker && .LONG TERM /Saturday Night through Thursday/... Progressive pattern continues through the extended forecast period. Still looking at the potential for some lingering light rain/snow showers across the far north Saturday evening in the moderate to strong cold advection behind the exiting short wave. Chances for any significant accumulations remain low at this time, however some light amounts are possible, especially along the ridges and peaks of the north Georgia mountains. Cold and dry Sunday/Sunday night before warming returns ahead of the next system approaching Monday night. Looks like temperatures rebound enough for precipitation to be liquid from the onset late Monday night/early Tuesday. Tuesday night we will need to watch for the potential of a brief wintry mix across the far north once again if the colder air is able to catch up with the exiting precipitation. Dry and cool Wednesday through Wednesday night before another warmup ahead of the next system moving in for the end of the week. 20 && .HYDROLOGY... While the upper forcing and more enhanced deep layer moisture axis still supports likely showers or light to moderate rain in the northwestern CWA, we will hold onto the current Flood Watch, though not confident in higher amounts for any expansion north of the I-85 corridor. QPF has now had more consistency with honing in on convective banding potential generally along and southeast of the I- 85 corridor through today, which is already occurring at the time of this discussion in the SW near Columbus. Storm totals are looking to be near 1.5 inches in this SW to NE swath, with isolated higher amounts likely given the unseasonably precip efficient environment with PWATs 1.5-1.75 inches, mostly unidirectional wind field, and increased CAPE. Feel the flooding threat with any convective banding is more of an isolated "flashy" type and not high enough progged rainfall amounts in this area to warrant another watch, but will definitely need close monitor today. Baker && .AVIATION... 12Z Update... LIFR/VLIFR cigs and some dense fog across northern sites this morning with higher near the southern sites. A warm front moving northward could have some slight improvements to the northern sites by 14/15z. Expect more widespread precip development during the day today and possible banding of heavier showers or thunderstorms. Kept TSRA mention to the southern sites though cannot rule out farther north later. Winds east to NE for the northern sites shifting SSW close to 14z this morning then west by this afternoon. //ATL Confidence...12Z Update... Medium on all elements. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 67 53 59 34 / 90 70 50 5 Atlanta 66 52 56 33 / 90 70 40 10 Blairsville 60 46 51 28 / 80 80 60 20 Cartersville 62 49 55 31 / 80 80 50 10 Columbus 73 54 60 35 / 90 70 40 5 Gainesville 62 51 55 33 / 80 70 50 10 Macon 75 56 63 34 / 90 80 50 5 Rome 61 49 54 31 / 80 70 50 10 Peachtree City 68 52 57 33 / 90 70 40 10 Vidalia 78 61 67 36 / 50 80 70 5 && .FFC WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 10 AM EST this morning for the following zones: Banks...Barrow...Bartow...Cherokee...Clarke... Cobb...Dawson...DeKalb...Douglas...Forsyth...Gwinnett...Hall... Jackson...Lumpkin...Madison...Morgan...Newton...North Fulton... Oconee...Oglethorpe...Paulding...Pickens...Rockdale...South Fulton...Walton...White. Flood Watch through this evening for the following zones: Catoosa...Chattooga...Dade...Floyd...Gordon...Murray...Walker... Whitfield. && SHORT TERM...Baker LONG TERM....20 AVIATION...Baker
Hazardous weather outlook, Jan 3, 9:40 AM EST, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 940 AM EST Fri Jan 3 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 940 AM EST Fri Jan 3 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Rest of Today and Tonight... A Flood Watch remains in effect through this evening for far northwest Georgia where moderate to occasionally heavy rainfall could lead to flooding of creeks, streams and rivers, as well as roadways and low-lying areas. Other parts of north and central Georgia will see a round of moderate to heavy rain today which could cause nuisance flooding due to poor drainage and some rises on smaller creeks and rivers. No widespread flooding is anticipated. There is a marginal risk of isolated severe thunderstorms over much of central Georgia today into the early evening which could produce damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Heavy rain will taper off Friday night from west to east, but runoff from earlier rain could produce rises and continued flooding on area creeks and rivers. There is also a slight chance for snow flurries over far north Georgia Saturday afternoon and Saturday evening, especially in higher elevations. Little or no accumulation or impacts are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jan 3, 9:15 AM EST, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
915 AM EST Fri Jan 3 2020
GAZ034-045-046-054-055-057-031445-
Fayette GA-Rockdale GA-Clayton GA-DeKalb GA-Gwinnett GA-Henry GA-
915 AM EST Fri Jan 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FAYETTE...ROCKDALE...
CLAYTON...DEKALB...SOUTHWESTERN GWINNETT AND WESTERN HENRY COUNTIES
UNTIL 945 AM EST...
At 915 AM EST...a line of thunderstorms was extending from Tucker to
near Hidden Valley Park to near Irondale... and moving east at 35
mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Lawrenceville, McDonough, Fayetteville, Conyers, Jonesboro,
Stockbridge, Snellville, Lilburn, Norcross, Doraville, Clarkston,
Hampton, Morrow, Lovejoy, Stone Mountain, Avondale Estates, Grayson,
Lithonia, Pine Lake and Woolsey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3336 8452 3366 8427 3392 8427 3394 8395
3382 8394 3379 8398 3376 8393 3372 8393
3335 8420
TIME...MOT...LOC 1415Z 250DEG 32KT 3387 8424 3364 8423 3345 8438Special weather statement, Jan 3, 9:17 AM EST, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
917 AM EST Fri Jan 3 2020
GAZ053-054-056-067-068-031445-
Fayette GA-Coweta GA-Spalding GA-Meriwether GA-Pike GA-
917 AM EST Fri Jan 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FAYETTE...
SOUTHEASTERN COWETA...WESTERN SPALDING...SOUTHEASTERN MERIWETHER AND
WESTERN PIKE COUNTIES UNTIL 945 AM EST...
At 917 AM EST...a line of thunderstorms was extending from near Lake
Horton to Alvaton to Harris City...and moving east at 20 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Griffin, Greenville, Woodbury, Brooks, Molena, Williamson, Haralson,
Woolsey, Sunny Side, Gay, Hilltop, Hollonville, Rover, Highland
Mills, Raleigh, Experiment, Birdie, Vaughn, Alvaton and Digbey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3292 8480 3317 8463 3336 8448 3335 8425
3334 8425 3333 8421 3299 8446 3299 8449
3297 8451 3297 8453 3295 8452 3290 8453
TIME...MOT...LOC 1417Z 270DEG 18KT 3334 8445 3316 8460 3297 8475Special weather statement, Jan 3, 9:45 AM EST, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
945 AM EST Fri Jan 3 2020
GAZ089>091-031515-
Chattahoochee GA-Marion GA-Muscogee GA-
945 AM EST Fri Jan 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE...NORTHWESTERN
MARION AND SOUTHEASTERN MUSCOGEE COUNTIES UNTIL 1015 AM EST...
At 945 AM EST...a strong thunderstorm was near Jamestown/south Fort
Benning, or near Cusseta...moving northeast at 45 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
North Fort Benning, Upatoi, Eelbeck/West Fort Benning, Marion Estates
and Oakland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3257 8474 3255 8468 3253 8468 3252 8469
3252 8468 3253 8465 3248 8451 3229 8490
3233 8495
TIME...MOT...LOC 1445Z 231DEG 41KT 3233 8488
WIND...40MPHSpecial weather statement, Jan 3, 10:25 AM EST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1025 AM EST Fri Jan 3 2020
GAZ037-047>049-058-059-031600-
Butts GA-Morgan GA-Walton GA-Jasper GA-Oconee GA-Newton GA-
1025 AM EST Fri Jan 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...MORGAN...SOUTHEASTERN
WALTON...NORTHERN JASPER...SOUTHERN OCONEE AND SOUTHEASTERN NEWTON
COUNTIES UNTIL 1100 AM EST...
At 1025 AM EST...a line of thunderstorms was extending from Brick
Store to near North Alcovy to near Jackson...and moving east at 45
mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Jackson, Madison, Monticello, Social Circle, Rutledge, Newborn,
Mansfield, Jenkinsburg, Bostwick, Shady Dale, Stewart, Ebenezer,
Turtle Cove, Worthville, Starrsville, Hard Labor Creek State Park,
Brick Store, Calvin, Farrar and Eudora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3370 8340 3367 8338 3352 8348 3327 8373
3329 8409 3351 8384 3374 8367 3372 8335
TIME...MOT...LOC 1525Z 251DEG 38KT 3361 8373 3346 8381 3331 8400Special weather statement, Jan 3, 12:54 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1254 PM EST Fri Jan 3 2020
GAZ093-095-104-105-031830-
Macon GA-Dooly GA-Sumter GA-Houston GA-
1254 PM EST Fri Jan 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR MACON...NORTHWESTERN DOOLY...
NORTHEASTERN SUMTER AND SOUTHWESTERN HOUSTON COUNTIES UNTIL 130 PM
EST...
At 1253 PM EST...a strong thunderstorm was over Oglethorpe...moving
northeast at 35 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Americus, Oglethorpe, Montezuma, Marshallville, Byromville,
Andersonville, Dooling, Whitewater State Park, New Era, Pennington,
Grove Park, Andersonville National Historic, Clearview, Methvins,
Winchester and Henderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3203 8416 3211 8421 3216 8419 3216 8418
3228 8415 3251 8394 3250 8392 3248 8392
3249 8391 3236 8369
TIME...MOT...LOC 1753Z 221DEG 32KT 3226 8404
WIND...40MPHSpecial weather statement, Jan 3, 1:08 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
108 PM EST Fri Jan 3 2020
GAZ039-031845-
Wilkes GA-
108 PM EST Fri Jan 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR WILKES COUNTY UNTIL 145 PM EST...
At 108 PM EST...a line of strong thunderstorms was along a line
extending from near Delhi to near Metasville to Sandy Cross...and
moving northeast at 55 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Washington, Tignall, Aonia, Ficklin, Delhi, Lundberg, Danburg, Rocky
Creek Fire Dept., Metasville, Floral Hill and Holliday Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3366 8251 3364 8256 3365 8258 3363 8258
3364 8259 3363 8262 3361 8263 3360 8268
3362 8269 3361 8275 3365 8281 3373 8275
3397 8276 3398 8274 3398 8265 3386 8261
3387 8257 3383 8260 3380 8258 3364 8248
TIME...MOT...LOC 1808Z 237DEG 50KT 3395 8268 3378 8267 3362 8284
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 7:17 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 48 hr |
| Jan 2, 7:23 PM EST | River Flood Warning | FFC | Cobb | 118 min |
| Jan 2, 11:31 PM EST | River Flood Warning | FFC | Forsyth | 4 hr |
| Jan 3, 6:12 AM EST | Dense Fog Advisory | FFC | Banks, Barrow, Bartow, Cherokee, Clarke, Cobb and 19 more | 4 hr |
| Jan 3, 8:29 AM EST | River Flood Warning | FFC | Gwinnett | 7 hr |
| Jan 3, 8:38 AM EST | Special Weather Statement | FFC | Meriwether, Troup | 37 min |
| Jan 3, 8:45 AM EST | Special Weather Statement | FFC | Clayton, DeKalb, Fayette, Fulton | 30 min |
| Jan 3, 9:15 AM EST | Special Weather Statement | FFC | DeKalb, Henry, Rockdale | 30 min |
| Jan 3, 9:17 AM EST | Special Weather Statement | FFC | Meriwether, Spalding | 28 min |
| Jan 3, 9:45 AM EST | Special Weather Statement | FFC | Chattahoochee | 30 min |
| Jan 3, 10:25 AM EST | Special Weather Statement | FFC | Butts, Jasper, Morgan | 35 min |
| Jan 3, 11:24 AM EST | River Flood Warning | FFC | Gwinnett | 61 min |
| Jan 3, 12:54 PM EST | Special Weather Statement | FFC | Macon | 36 min |
| Jan 3, 1:21 PM EST | Special Weather Statement | FFC | Jasper | 24 min |
| Jan 3, 1:33 PM EST | Special Weather Statement | FFC | Houston | 27 min |
| Jan 3, 1:35 PM EST | Special Weather Statement | FFC | Crisp | 25 min |
| Jan 3, 1:41 PM EST | Special Weather Statement | FFC | Greene, Morgan | 34 min |
| Jan 3, 1:50 PM EST | Special Weather Statement | FFC | Macon, Schley | 25 min |
| Jan 3, 1:55 PM EST | Special Weather Statement | FFC | Jasper | 35 min |
| Jan 3, 2:01 PM EST | Special Weather Statement | FFC | Crisp, Dooly | 29 min |
| Jan 3, 2:13 PM EST | Special Weather Statement | FFC | Wilkes | 32 min |
| Jan 3, 2:26 PM EST | Special Weather Statement | FFC | Dodge, Pulaski | 34 min |
| Jan 3, 2:37 PM EST | Special Weather Statement | FFC | Washington, Wilkinson | 23 min |
| Jan 3, 3:20 PM EST | Special Weather Statement | FFC | Wilcox | 25 min |
| Jan 3, 3:43 PM EST | Special Weather Statement | FFC | Crisp | 32 min |
| Jan 3, 3:48 PM EST | River Flood Warning | FFC | Gwinnett, Walton | 3 hr |
| Jan 3, 3:57 PM EST | Special Weather Statement | FFC | Twiggs | 33 min |
| Jan 3, 4:55 PM EST | Special Weather Statement | FFC | Laurens | 35 min |
| Jan 3, 5:54 PM EST | Special Weather Statement | FFC | Jefferson | 21 min |
| Jan 3, 6:00 PM EST | Tornado Warning | FFC | Jefferson | 15 min |
| Jan 3, 6:27 PM EST | Special Weather Statement | FFC | Laurens | 33 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.